Proton Pump Inhibitor Use Not Linked to Cardiac Arrhythmia

This article originally appeared here.
Share this content:
Proton Pump Inhibitor Use Not Linked to Cardiac Arrhythmia
Proton Pump Inhibitor Use Not Linked to Cardiac Arrhythmia

MONDAY, Feb. 23, 2015 (HealthDay News) -- In critically ill patients, proton pump inhibitor (PPI) use is not associated with cardiac arrhythmia, according to a study published online Feb. 6 in the Journal of Clinical Pharmacology.

Kenneth P. Chen, M.D., from the Beth Israel Deaconess Medical Center in Boston, and colleagues examined whether PPI exposure correlated with admission electrocardiogram readings of a cardiac arrhythmia in a study involving more than 8,000 critically ill patients.

Within the cohort there were 25.4 percent PPI users and 6 percent taking a histamine 2 antagonist. Of the patients, 14.0 percent had a cardiac arrhythmia. The researchers found that the risk of arrhythmia in association with PPI use was 1.15 (95 percent confidence interval, 1.00 to 1.32; P = 0.04) in unadjusted analyses and 0.91 (95 percent confidence interval, 0.77 to 1.06; P = 0.22) in adjusted analyses. PPI use was not associated with increased risk of cardiac arrhythmia among diuretic users (2,476 patients).

"In summary, in a large cohort of critically ill patients, PPI exposure is not associated with an increased risk of cardiac arrhythmia," the authors write.

Abstract
Full Text (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease



Sign up for myCME e-newsletters




More in Home

Some California Mosquitoes Can Carry Zika Virus

Some California Mosquitoes Can Carry Zika Virus

Aedes aegypti mosquitoes found to transmit Zika virus

Periodontal Inflammation a Risk With Tongue Piercing

Periodontal Inflammation a Risk With Tongue Piercing

And, two young females with tongue piercings have deep lingual infrabony lesions, periodontitis

Risk of OD Highest for First Days of Opioid  Benzodiazepine Use

Risk of OD Highest for First Days of ...

Five-fold increased risk of opioid-related overdose during first 90 days of concurrent use

is free, fast, and customized just for you!




Already a member?

Sign In Now »